Alert archive / New York / Special Weather Statements in 2011
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jun 11, 2011, 4:56 PM EDT for Allegany County, New York. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2011, 4:56 PM EDT (20:56 UTC)
- Expired
- Jun 11, 2011, 6:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Buffalo, NY
County Allegany County, NY
The radar
The Buffalo radar (KBUF), 114 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
843
WWUS81 KBUF 112056
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
456 PM EDT SAT JUN 11 2011
NYZ021-112200-
ALLEGANY NY-
456 PM EDT SAT JUN 11 2011
...STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN ALLEGANY COUNTY...
* AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS CROSSING THE SOUTHERN HALF OF THE
COUNTY. THESE STORMS CONTAIN 10 MINUTE DOWNPOURS...WIND GUSTS TO 30
MPH AND POSSIBLY SOME PEA SIZED HAIL. MUCH OF SOUTHERN ALLEGANY
COUNTY WILL PICK UP A HALF INCH OF RAIN FROM THESE STORMS...WITH A
FEW SITES POSSIBLY RECEIVING AN INCH OR MORE. THIS COULD CAUSE SOME
LOCALIZED PONDING OF WATER.
MOST OF THE STRONGER STORMS WILL BE OUT OF THE COUNTY BY 6 PM EDT.
LAT...LON 4200 7802 4200 7829 4232 7829 4238 7773
4224 7772 4223 7774 4200 7774 4199 7775
4199 7801
$$
RSHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 11, 3:17 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 11, 3:17 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 317 PM EDT SAT JUN 11 2011 .SYNOPSIS... AN AREA OF LOW PRESSURE WILL LIFT A WARM FRONT ACROSS THE REGION THIS EVENING WITH SCATTERED SHOWERS AND THUNDERSTORMS. THIS ACTIVITY WILL CONTINUE INTO THE OVERNIGHT PERIOD...BEFORE A COLD FRONT SWINGS THROUGH FROM WEST TO EAST ENDING THE ACTIVITY. COOL AND UNSETTLED CONDITIONS ARE EXPECTED SUNDAY AND MONDAY WITH A CHANCE FOR A COUPLE OF SHOWERS. DRY AND COMFORTABLE WEATHER WILL RETURN FOR THE MIDDLE PART OF NEXT WEEK. && .NEAR TERM /THROUGH SUNDAY/... CONVECTION THIS AFTERNOON CONFINED MAINLY TO INTERIOR SECTIONS WHERE MORE INSTABILITY HAS DEVELOPED. THIS PLACEMENT OF CONVECTION HANDLED FAIRLY WELL BY THE HRRR AND LOCAL WRF RUNS. ALTHOUGH CAN NOT RULE OUT SOME ACTIVITY CLOSER TO THE LAKES...WE BELIEVE MOST OF THE CONVECTION WILL REMAIN ACROSS INTERIOR SECTIONS INTO THIS EVENING. ADDITIONAL SCATTERED CONVECTION WILL DEVELOP ALONG THE COLD FRONT AS IT CROSSES LATER THIS EVENING. THE FRONT WILL MARK THE ADVANCEMENT OF DRIER AND COOLER AIR ASSOCIATED WITH HIGH PRESSURE BUILDING INTO THE REGION. HOWEVER... SATELLITE IMAGERY SHOWING CONSIDERABLE LOWER LEVEL CLOUDINESS CURRENTLY OVER THE NORTHERN GREAT LAKES. THIS POST FRONTAL CLOUDINESS WILL BE CARRIED SOUTHWARD DURING THE OVERNIGHT HOURS AND FOR A GOOD PART OF SUNDAY...BEFORE MIXING OUT DURING SUNDAY AFTERNOON. PASSAGE OF MID LEVEL TROUGH MAY ALSO RESULT IN SOME SCATTERED LIGHT SHOWER ACTIVITY...ESPECIALLY ACROSS THE NORTH COUNTRY. TEMPERATURES SUNDAY A GOOD 5 TO 10 DEGREES BELOW NORMAL... IN THE MID TO UPPER 60S ALTHOUGH COULD BE EVEN COOLER IF CLOUD COVER LINGERS LONGER THAN EXPECTED. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... ON MONDAY THE LARGE SCALE WEATHER PATTERN WILL FEATURE A CLOSED LOW OVER THE NORTHEAST. WNY IS ON THE BACK SIDE OF THE CLOSED LOW AND EARLIER I HAD ANTICIPATED WE WOULD BE CAPPED UNDER ENOUGH SUBSIDENCE ALOFT TO INHIBIT SHOWERS...AND AT MOST GIVE US SOME CLOUD COVER DURING THE DAY. THE NAM HAS THE CLOSED LOW CENTERED OVER CNTRL NY MONDAY AM AND THE FORECAST SOUNDING PROFILES SHOW STEEP LOW LEVEL LAPSE RATES WITH ENOUGH MOISTURE TO FIRE UP SOME DIURNAL SHOWER ACTIVITY. THE GFS CENTERS THE LOW FARTHER EAST IN MAINE AND THE ASSOCIATED PROFILES REFLECT A SOMEWHAT SHALLOWER UNSTABLE LAYER WHICH WOULD SUGGEST PLENTY-O-DIURNAL CU BUT MARGINAL PRECIPITATION. AT THIS TIME I AM LEANING TOWARD THE MORE PESSIMISTIC NAM AND WILL MAKE MENTION OF A CHC OF SHOWERS...MOST LIKELY MONDAY AFTERNOON. TEMPERATURES WILL BE SEASONABLY COOL AS WELL WITH DAYTIME HIGHS ONLY IN THE UPPER 60S. BY TUESDAY I FEEL WE WILL BE FAR ENOUGH WEST OF THAT PESKY UPPER LOW TO KEEP MENTION OF ANY PRECIPITATION OUT OF THE FORECAST THOUGH WE SHOULD SEE SOME NICE PUFFY DIURNAL CU AROUND THAT DAY UNDER LOW LEVEL INSTABILITY. TEMPERATURES WILL STILL BE A FEW DEGREES BELOW NORMAL HOWEVER. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... WEDNESDAY THE RIDGE SHOULD BE BUILDING ACROSS THE REGION AND WITH IT WE WILL SEE ABUNDANT SUNSHINE AND A RETURN TO WARMER TEMPERATURES. ONCE THE RIDGE BUILDS EAST OF US ON THURSDAY WE WILL BEGIN TO SEE A RETURN TO MORE HUMID CONDITIONS. MODEL SOLUTIONS ARE DIVERGING ON THE TIMING OF THE LARGE SCALE FEATURES AS WE GET FARTHER OUT IN TIME. THE CONSENSUS SOLUTIONS MOVE A LOW TO THE NW OF WNY THURSDAY AND SWING A COLD FRONT ACROSS THE REGION THURSDAY NIGHT. FOR NOW WE ARE NOT GOING TO GET FANCY ON TRYING TO TIME THE FEATURES RATHER INTRODUCE THE CHANCE OF SHOWERS BACK INTO THE FORECAST ON THURSDAY AND KEEP A THREAT IN FRIDAY. THE FIRST MENTION OF NEXT WEEKEND WILL BE DRY BUT THERE IS, BY NATURE WITH THIS TYPE OF LARGE SCALE WEATHER PATTERN, ONLY MARGINAL CONFIDENCE IN THE FORECAST THAT FAR OUT IN THE FUTURE. STAY TUNED. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... SCATTERED CONVECTION DEVELOPING THIS AFTERNOON AS SURFACE WARM FRONT LIFTS ACROSS THE REGION. NEARLY ALL OF THE CONVECTION WILL FOCUS ACROSS INTERIOR SECTIONS...AWAY FROM THE LAKES. SOME LIMITED POTENTIAL AT THE TERMINAL SITES...BUT WILL HANDLE WITH VCNTY OR CB GROUPS TO INDICATE THE LIMITED THREAT. COLD FRONT WILL SWING ACROSS THE AREA TONIGHT CLEARING OUT ANY REMAINING CONVECTION. AS SKIES CLEAR...THE POTENTIAL WILL EXIST FOR THE DEVELOPMENT OF STRATUS. IF ENOUGH CLEARING TAKES PLACE VSBYS COULD EASILY LOWER TO MVFR AND EVEN IFR. CIGS MAY ALSO LOWER BELOW 1K FEET. OUTLOOK... SUNDAY...VFR/MVFR. A CHANCE OF MORNING SHOWERS. MONDAY...VFR. A CHANCE OF SHOWERS. TUESDAY AND WEDNESDAY...VFR. THURSDAY...VFR. CHANCE OF SHOWERS. && .MARINE... A WEAK GRADIENT WILL KEEP LIGHT WINDS AND LIMITED WEAVE ACTION ON THE EASTERN LAKES THROUGH TONIGHT. IN THE WAVE OF LOW PRESSURE WEST NORTHWEST WIND WILL INCREASE IN THE SUNDAY THROUGH MONDAY TIMES FRAME. COOLER AIR ALOFT WILL LIKELY RESULT IN BETTER MIXING AND WAVE HEIGHTS COULD APPROACH SMALL CRAFT CRITERIA LATE SUNDAY INTO MONDAY ON LAKE ONTARIO. ALTHOUGH NO HEADLINES AT THIS TIME...CHOPPY CONDITIONS WILL LIKELY DEVELOP ACROSS ALL MARINE AREAS LATE SUNDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TMA NEAR TERM...TMA SHORT TERM...TAN LONG TERM...TAN AVIATION...TMA MARINE...TMA
Hazardous weather outlook, Jun 11, 3:49 PM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 349 PM EDT SAT JUN 11 2011 NYZ001>008-010>014-019>021-085-122000- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 349 PM EDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-122000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 349 PM EDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jun 11, 11:04 AM EDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1104 AM EDT SAT JUN 11 2011 NYZ012-013-020-021-085-111600- ALLEGANY NY-CATTARAUGUS NY-ERIE NY-LIVINGSTON NY-WYOMING NY- 1104 AM EDT SAT JUN 11 2011 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 1100 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS 30 TO 35 MPH... SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR SARDINIA...AND MOVING EAST AT 35 MPH. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4266 7792 4239 7793 4242 7868 4262 7869 AR
Special weather statement, Jun 11, 12:10 PM EDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1210 PM EDT SAT JUN 11 2011
NYZ013-014-021-111700-
ALLEGANY NY-LIVINGSTON NY-ONTARIO NY-
1210 PM EDT SAT JUN 11 2011
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 1156 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
HEAVY RAIN. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF
GROVELAND...AND MOVING EAST AT 25 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM WILL
INCLUDE THE EXTREME NORTHEAST CORNER OF ALLEGANY
COUNTY AND SOUTHERN LIVINGSTON COUNTY INCLUDING DANSVILLE
THROUGH AND THE SOUTHERN EDGE OF ONTARIO COUNTY BETWEEN 1245PM AND
100PM.
SPOTTER REPORTS INDICATED SMALL HAIL AND TORRENTIAL RAINFALL AS THIS
STORM PASSED THROUGH.
LAT...LON 4247 7798 4262 7798 4269 7735 4267 7735
4266 7736 4258 7735 4257 7737 4257 7765
4253 7767 4253 7771 4246 7771
NIZIOLSpecial weather statement, Jun 11, 12:40 PM EDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1240 PM EDT SAT JUN 11 2011
NYZ013-014-111715-
LIVINGSTON NY-ONTARIO NY-
1240 PM EDT SAT JUN 11 2011
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 1231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
HEAVY RAIN. THIS STORM WAS LOCATED NEAR DANSVILLE...AND MOVING
EAST AT 25 MPH.
* THIS STORM WILL SKIRT THE SOUTHERN EDGE OF ONTARIO COUNTY AND
MOVE THROUGH THE NAPLES AREA AROUND 100PM.
SPOTTERS REPORT VERY HEAVY RAINFALL AND SMALL HAIL WITH THIS STORM.
LAT...LON 4253 7771 4264 7770 4266 7736 4258 7735
4257 7737 4257 7765 4253 7767Special weather statement, Jun 11, 4:56 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
456 PM EDT SAT JUN 11 2011
NYZ021-112200-
ALLEGANY NY-
456 PM EDT SAT JUN 11 2011
...STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN ALLEGANY COUNTY...
* AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS CROSSING THE SOUTHERN HALF OF THE
COUNTY. THESE STORMS CONTAIN 10 MINUTE DOWNPOURS...WIND GUSTS TO 30
MPH AND POSSIBLY SOME PEA SIZED HAIL. MUCH OF SOUTHERN ALLEGANY
COUNTY WILL PICK UP A HALF INCH OF RAIN FROM THESE STORMS...WITH A
FEW SITES POSSIBLY RECEIVING AN INCH OR MORE. THIS COULD CAUSE SOME
LOCALIZED PONDING OF WATER.
MOST OF THE STRONGER STORMS WILL BE OUT OF THE COUNTY BY 6 PM EDT.
LAT...LON 4200 7802 4200 7829 4232 7829 4238 7773
4224 7772 4223 7774 4200 7774 4199 7775
4199 7801
RSHThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:21 AM EDT | Special Weather Statement | BUF | Wyoming | 54 min |
| Jun 11, 11:04 AM EDT | Special Weather Statement | BUF | Wyoming | 56 min |
| Jun 11, 12:10 PM EDT | Special Weather Statement | BUF | Livingston | 50 min |
| Jun 11, 12:40 PM EDT | Special Weather Statement | BUF | Livingston | 35 min |
| Jun 11, 7:09 PM EDT | Severe Thunderstorm Warning | BUF | Ontario, Wayne | 51 min |
| Jun 11, 7:25 PM EDT | Special Weather Statement | BUF | Lewis | 65 min |
| Jun 11, 7:29 PM EDT | Special Marine Warning | BUF | 35 min | |
| Jun 11, 7:56 PM EDT | Special Marine Warning | BUF | 47 min |
Nearby
Special Weather Statements in New York, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.